Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2017, 2:56 AM CST. It took effect at Feb 20, 2017, 2:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 2:56 AM CST (08:56 UTC)
- In effect from
- Feb 20, 2017, 2:00 PM CST
- Expired
- Feb 21, 2017, 3:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
120 WHUS73 KMKX 200856 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 AM CST MON FEB 20 2017 ...BRISK SOUTH WINDS THIS AFTERNOON AND EVENING... .A TIGHT PRESSURE GRADIENT WILL BRING BRISK SOUTHEAST WINDS LATER TODAY AND TONIGHT. THESE WINDS WILL BRING BUILDING WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THIS EVENING. WINDS WILL THEN VEER TO THE SOUTHWEST TONIGHT AS A TROUGH MOVES ACROSS. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. LMZ643>646-201700- /O.NEW.KMKX.SC.Y.0017.170220T2000Z-170221T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 AM CST MON FEB 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM CST TUESDAY. * WINDS: SOUTHEAST WIND 10 TO 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS RISING TO 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS IN THE AFTERNOON. WINDS WILL THEN VEER TO SOUTHWEST TONIGHT BEFORE DIMINISHING. * WAVES: WAVES 1 TO 3 FEET BUILDING TO 3 TO 4 FEET IN THE LATE MORNING AND AFTERNOON. WAVES 3 TO 5 FEET EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
4 follow-up statements
835 WHUS73 KMKX 201523 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 AM CST MON FEB 20 2017 ...BRISK SOUTH WINDS THIS AFTERNOON AND EVENING... .A TIGHT PRESSURE GRADIENT WILL BRING BRISK SOUTHEAST WINDS THIS AFTERNOON AND TONIGHT. THESE WINDS WILL BRING BUILDING WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THIS EVENING. WINDS WILL THEN VEER TO THE SOUTHWEST TONIGHT AS A TROUGH MOVES ACROSS. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. LMZ643>646-202330- /O.CON.KMKX.SC.Y.0017.170220T2000Z-170221T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 923 AM CST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM CST TUESDAY... * WINDS: SOUTHEAST WIND 10 TO 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS RISING TO 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS IN THE AFTERNOON. WINDS WILL THEN VEER TO SOUTHWEST TONIGHT BEFORE DIMINISHING. * WAVES: WAVES 1 TO 3 FEET BUILDING TO 3 TO 4 FEET IN THE AFTERNOON. WAVES 3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
726 WHUS73 KMKX 202046 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CST MON FEB 20 2017 ...BRISK SOUTH WINDS THIS AFTERNOON AND EVENING... .A TIGHT PRESSURE GRADIENT WILL BRING BRISK SOUTHEAST WINDS INTO TONIGHT. THESE WINDS WILL BRING BUILDING WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THIS EVENING. WINDS WILL THEN VEER TO THE SOUTHWEST TONIGHT AS A TROUGH MOVES ACROSS. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. LMZ643>646-210500- /O.CON.KMKX.SC.Y.0017.000000T0000Z-170221T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 246 PM CST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WINDS: SOUTHEAST WIND 10 TO 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS RISING TO 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS. WINDS WILL THEN VEER TO SOUTHWEST TONIGHT BEFORE DIMINISHING. * WAVES: WAVES 3 TO 4 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
621 WHUS73 KMKX 210248 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 848 PM CST MON FEB 20 2017 ...BRISK SOUTHEAST WINDS WILL VEER SOUTHWEST AND DIMINISH TONIGHT... .A TIGHT PRESSURE GRADIENT WILL BRING BRISK SOUTHEAST WINDS INTO TONIGHT. THESE WINDS WILL BRING LARGE WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THIS EVENING. WINDS WILL THEN VEER TO THE SOUTHWEST LATER TONIGHT AS A TROUGH MOVES ACROSS. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. LMZ643>646-210900- /O.CON.KMKX.SC.Y.0017.000000T0000Z-170221T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 848 PM CST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WINDS: SOUTHEAST WIND 15 TO 25 KNOTS. WINDS WILL VEER TO SOUTHWEST TONIGHT BEFORE DIMINISHING. * WAVES: WAVES 4 TO 6 FEET...DIMINISHING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
065 WHUS73 KMKX 210917 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CST TUE FEB 21 2017 ...WINDS AND WAVES SUBSIDING... .AN APPROACHING COLD FRONT AND WEAKENING PRESSURE GRADIENT HAS ALLOWED WINDS AND WAVES TO SUBSIDE DURING THE OVERNIGHT HOURS. THUS, THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. LMZ643>646-211030- /O.EXP.KMKX.SC.Y.0017.000000T0000Z-170221T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 317 AM CST TUE FEB 21 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. AN APPROACHING COLD FRONT AND WEAKENING PRESSURE GRADIENT HAS ALLOWED WINDS AND WAVES TO SUBSIDE DURING THE OVERNIGHT HOURS. THUS, THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:40 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 19, 10:40 PM CST, 4 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1040 PM CST Sun Feb 19 2017
.UPDATE...
Main issue overnight into Monday morning will be low stratus and
fog potential. SREF runs are keeping the low stratus and fog
formation over mainly the southwest and western counties later
tonight into Monday morning, between 09Z and 15Z Monday. This is
where the highest dew points will be located during this period.
Steady warm air and moisture advection with relatively light winds
should allow for fog to form or advect northeastward through the
area later tonight into Monday morning. Dense fog is not
anticipated at this time in the southwest and western counties,
though could see some low lying areas drop to 1/4 mile at times.
Think 1/2 mile or greater visibilities are more probable in these
areas between 09Z and 15Z Monday.
The fog will linger but improve during the afternoon, before the
rain showers push east through the area during the afternoon and
into Monday night. Low level jet feed strengthens during this
time, aiding in moisture transport and upward vertical motion.
There may be a few rumbles of thunder Monday afternoon as well as
into the evening, with weak elevated CAPE in the forecast
soundings. Should see a good 0.40 to 0.60 inches of rainfall with
this system over most areas, with lower amounts in the far
southeast.
&&
.AVIATION/06Z TAFS/...
Main issue will be low stratus and fog trends later tonight into
Monday, with rain showers Monday afternoon and night. It appears
that ceilings and visibilities below alternate minimums will be
located over the southwest and western counties later tonight into
Monday, including Madison.
Areas to the east should see fog form or push northeast into
those areas mainly Monday morning, with visibilities down to
around alternate minimums. Visibilities should improve somewhat
for Monday afternoon and night, with the rain showers moving east
through the area.
Ceilings should remain above alternate minimums to the east of
the low stratus area Monday morning into the afternoon, before
lowering with the rain showers.
Southeast winds will gradually increase Monday, with gusts into
the lower 20 knot range possible Monday afternoon. Winds will veer
south Monday evening, and west later Monday night, after the wind
shift boundary moves through.
&&
.MARINE...
A Small Craft Advisory may be needed for Monday afternoon and
night, as a tight pressure gradient over the region brings gusty
southeast to south winds. These winds should bring building waves
over the nearshore waters of Lake Michigan later Monday into
Monday evening.
Dense fog is possible Monday over the waters, as warmer and more
moist air moves over the cooler waters. At this time, think fog
with visibilities above 1 mile are a good bet, with values below 1
mile possible at times.
&&
.CLIMATE...
Record highs remain possible through Wednesday at Milwaukee and
Madison, with the unseasonably warm airmass over the region.
Milwaukee may remain in the 50s Monday, with persistent onshore
winds.
Otherwise, Madison and Milwaukee should reach or break record
highs each day. Record high minimum temperatures will need to be
watched as well during this period.
Milwaukee record highs: 2/20 = 60 (1930),
2/21 = 58 (1930),
2/22 = 62 (1984).
Madison record highs: 2/20 = 57 (1930),
2/21 = 60 (1930),
2/22 = 60 (1984, 1930).
Milwaukee record high minimums: 2/20 = 49 (1930)
2/21 = 42 (1930)
2/22 = 46 (1930)
Madison record high minimums: 2/20 = 47 (1930)
2/21 = 42 (1930)
2/22 = 45 (1930)
&&
.PREV DISCUSSION... /Issued 330 PM CST Sun Feb 19 2017/
SHORT TERM...
TONIGHT - Confidence...Medium
Surface high gradually shifts east of WI with low level flow turning
more SE. 850 waa will be ongoing though column moisture remains
overall quite meager. 15z SREF cig/vsby prog backed off on late
night fog/stratus development from the prior 09z run. And looking at
the two stratus areas to our south and the overall lack of northward
advection and ongoing dissipation, it's hard to argue with those
SREF trends. Still some mid/high level moisture stream newd from
IA/MN and the Plains so looks like at least some clouds coming
across. Southeast winds and waves may reach Small Craft Advisory
levels Monday into Monday night, and become southwest, as a tight
pressure gradient develops ahead of a trough moving through the
region. Will have to also watch fog trends as higher dew points will
stream in ahead of a frontal boundary.
MONDAY - Confidence...Medium
Southerly flow continues with 850 moisture advection noted
associated with increasing LLJ ahead of approaching trough. Models
have backed off a bit with precip timing spreading in, so have
backed off a bit. However still expect rain chances to overspread
much of the area during the afternoon. Better DCVA holds off until
after this period though seeing some evidence of some jet coupling
into western WI in the afternoon. So confidence higher on the higher
pops in the west after 18z. With more clouds and a persistent
onshore flow temps will be cooler but still mild inland with 925
temps proggd to be 10-12c. However GFS and NAM are not exactly
convincing on mixing to 925. So feel that MOS and perhaps the 3hrly
MOS has a good handle on trends.
Monday night through Wednesday...Forecast confidence high.
An upper trough and cold front will pass Mon night with
unseasonably high PWs of 1.35 inches and tall, skinny CAPE noted
on forecast soundings. 925-700 mb convergence fields are well
organized, thus expect a band of moderate showers and isolated
tstorms to move ewd across the area. A consensus of model qpf
produces 0.40-0.60 inches of rainfall.
The cold front will be weak with swly winds and sfc-850 mb warm
advection for Tue-Wed. A shortwave trough and surface low will
track from the nrn High Plains to Lake Superior for Tue night and
Wed. 925 mb temps of 10-13C and sunshine should yield high temps
in the lower to middle 60s on Tue and middle to upper 60s for Wed.
These are record high temps.
LONG TERM...Thu-Sun...Forecast confidence medium.
A negative tilt shortwave trough will induce strong cyclogenesis
across the central Great Plains for late Wed night and Thu. The
system will then lift newd toward the Great Lakes. The ECMWF
brings the low across srn WI thus producing more rain than snow
while the GFS tracks near Chicago with better chances of
accumulating snow especially toward central WI. The current
forecast reflects a warmer scenario with more rain than snow but
the details will likely change as we approach Fri. Polar air and a
Polar high will then return for next weekend with more seasonal
temps.
AVIATION/00Z TAFS/...Low level se flow sets up tonight and
especially into Monday. The latest SREF guidance has backed off on
fog/stratus potential keeping better chance for this off to our
northwest, at least through 00z. However many of the progs still
show a decent push of fog and stratus late tonight into at least
Monday morning associated with the advection of higher dew point air
not that far to our south. So sc WI may be favored for IFR
stratus/fog due to better synoptic scale moist advection there first
but the far ern TAF sites may see some IFR due to the higher dew
point air flowing off of Lake MI. Rain chances arrive for much of
the area during the afternoon and looks quite likely Monday night.
MARINE...Southeast winds and waves may reach Small Craft Advisory
levels Monday into Monday night, and become southwest, as a tight
pressure gradient develops ahead of a trough moving through the
region. Will have to also watch fog trends as higher dew points will
stream in ahead of a frontal boundary.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
UPDATE...Wood
TONIGHT/Monday AND AVIATION/MARINE...Collar
Monday NIGHT THROUGH Sunday...GehringHazardous weather outlook, Feb 19, 3:39 PM CST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 339 PM CST Sun Feb 19 2017 WIZ046-047-051-052-056>060-062>072-202145- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 339 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Isolated thunderstorms are forecast Monday evening with the passage of a cold front. Rain and snow is expected Thursday night through Friday night across southern Wisconsin. The highest probabilities for snow accumulation would be toward central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-202145- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 339 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Breezy south winds and high waves may develop Monday afternoon into Monday night ahead of an approaching trough of low pressure. A moist airmass flowing over the relatively cold waters of Lake Michigan may result in dense fog on Monday. A strong low moving across the Wisconsin/Illinois border area will likely bring small craft advisory and potential Gale conditions Thursday night into Saturday morning. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:42 AM CST | River Flood Warning | MKX | Columbia | 8 days |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.